, Volume 42, Issue 2, pp 313-315

Injecting epidural and intra-articular triamcinolone in HIV-positive patients on ritonavir: beware of iatrogenic Cushing’s syndrome

Purchase on Springer.com

$39.95 / €34.95 / £29.95*

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

We report two HIV-positive patients on highly active antiretroviral therapy (HAART) who developed clinical features in keeping with secondary adrenal suppression following epidural and subacromial triamcinolone. Both patients were on ritonavir-boosted protease inhibitor containing HAART and both required maintenance hydrocortisone therapy following diagnosis. This highlights the need for radiologists and clinicians practicing these injections to be aware of this complication, to elicit an accurate drug history, and to take adequate measures to minimize these adverse effects.